My mother has no energy. What can I do?

Follow
Share
7

Answers

Show:
I am confused. The first presented problem was that your mother has no energy and now we are talking about your father has no energy? Who is the one with the least amount of energy?
Helpful Answer (0)
Reply to cmagnum
Report
Bosscat8899 Aug 10, 2018
(1)
Report
See 1 more reply
Bosscat, have your Dad's B12 level checked [blood panel]. If it is low, that can drain anyone no matter at what age. Some doctors don't check the vitamin levels unless one brings up the subject. And a multi-vitamin wouldn't help the B12 if it is low.
Helpful Answer (1)
Reply to freqflyer
Report
Bosscat8899 Aug 10, 2018
You know he was taking B12 at one time. I'll check and see why he stopped and encourage him to resume it. Thanks for the suggestion!
(0)
Report
I don't know but he sounds really great for 94. seems the fastest way to possible get an answer would be complete blood panel ? maybe his thyroid meds  need to be adjusted? does he take a senior multi ?
Helpful Answer (2)
Reply to wally003
Report
Bosscat8899 Aug 9, 2018
He gets blood panel annually and sees his PCP every 4 months. they did double his thyroid dose last visit. That was 2 months ago. He takes a guy multi, not specifically a senior. He actually told me today that he felt better and brought in the garbage cans,
(0)
Report
It's actually my Dad(oops, they both live with me) He's 94, walks well and takes care of himself. I just cook his meals and drive him for errands. Mentally OK. He sees his PCP every 4 months. He takes very little medication. One med to slow his heart, a BP med. One med to help with BPH ( frequent urination). And one med for his thyroid. He takes a multi vitamin. CQ10, and fiber therapy. He has some back and shoulder pain ( level 3 to 4) which he manages with heat and ice treatments. He sleeps 8pm to 7am. ( gets up 2 to 4 times to pee) Naps an hour in the afternoon. Sounds pretty good right - for his age.
But he complains that he feels tired all the time "no energy" he sayes. Is this to be expected at his age? I tend to think - Yes. Am I wrong?
Helpful Answer (0)
Reply to Bosscat8899
Report
FrazzledMama Aug 10, 2018
Beta Blockers for BP/heart issues can cause some drowsiness/fatigue because they do lower BP and heart rate. I'd check with his PCP and explain the tiredness. If it's the med, the doc may be able to adjust the dose and/or have him take it at a different time of day, like at bedtime if it causes daytime fatigue.
(1)
Report
It could be glucose level is low, it could be her potassium level is low, this is very common and causes fatigue, and any infection will wear anybody down.  Take her to see her doc, they can test her potassium levels.
Helpful Answer (2)
Reply to W61ha13D
Report

"living in my home with age-related decline, diabetes, hearing loss, incontinence, mobility problems, and urinary tract infection."

Have you checked her blood sugar? It may be low.
Helpful Answer (2)
Reply to cmagnum
Report

that's hard to say with so little info.
what is her age and how long since she saw her PCP. ?
Helpful Answer (1)
Reply to wally003
Report